MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 12TLW803F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported when the balloon of this fogarty catheter was inflated just after inserting into the patient the balloon burst.The customer stated that it was unlikely that vascular calcification was the cause of this balloon burst.There was no allegation of patient injury.The device will be available for evaluation.
 
Additional Manufacturer Narrative
A report is being submitted on this returned fogarty catheter due to product investigation findings.Customer report of balloon burst was confirmed.During visual examination, balloon was found ruptured at the central area.The balloon edges did not appear to match at the ruptured region.Through lumen was occluded with clotted blood.No other visible damage was observed from catheter body.The device history record review was completed and the product passed without nonconformances.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore a root cause could not be established.As part of the manufacturing process 100% of the units go through balloon and winding inspection process.As a warning the ifu states that balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.The instructions section of the ifu states that the catheter should be inspected with the balloon inflated during purging.A balloon that does not inflate, leaks, or inflates in a grossly asymmetric (eccentric) manner should not be used.Additionally, the ifu cautions that inflation of the balloon is associated with a feeling of resistance to the fluid or gas injection.When no resistance is encountered, it should be assumed that the balloon has ruptured.Discontinue inflation and remove the catheter at once.Furthermore, the ifu lists possible complications of balloon rupture with fragmentation, tip separation and distal embolization when using this device.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key23087333
Report Number2015691-2025-07696
Device Sequence Number10484552
Product Code DXE
UDI-Device Identifier00690103043501
UDI-Public(01)00690103043501(17)270313(11)241212(10)66158055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW803F
Device Lot Number66158055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown